parentingcfs

Navigating adolescent CFS

Pass the next medication please? August 2, 2012

Saw the clinical pharmacologist (who prescribed Florinef back in December) this morning. It was our first trip since January.

Feel strangely reassured despite the fact he told our girl that her BP was going to be an issue until she was 25 ish….worst case scenario. Basically he said you just need to accept that this is reality and you are going to be able to get through school (not sure how at this rate!!) but not always do everything you want. He accepted my explanation that every time we try to introduce exercise school attendance suffers and also admitted that if he were me he would be taking his child to see anyone who might help too. However, he remains convinced that all our girl’s issues stem from her BP issues rather than the other way around.

He knew of the physiotherapist I’m taking her to see next week and that his theory is that nerve issues are the culprit. The CP said he thinks the theory is wrong but that he was very happy for us to see him as he has helped people with the exercise routines he’s developed. (More about this after our appointment next week. As I’ve mentioned before, our girl has clear nerve tension issues that we want to tackle in the hope it will enable her to do muscle building exercise with less payback.)

Anyhow, the upshot was that we are adding Midodrine into the mix of medications in the hope it will get our girl back on her feet. This is a medication that has to be ‘approved’ for dispensation in Australia still…because there has not been much demand for it. Yet. There may be a lot more soon as it was evident that our CP was seeing a lot more teenagers like our daughter as word is spreading.

So, we will probably give it a try. Our precious girl just wants to get back to school – as she told the doctor this morning.

So why do I feel reassured? I think it is because I feel less like we are being left on our own to muddle through and more like we have somewhere to go when things aren’t working? I also felt like all the right questions were asked this morning and things seemed manageable. In the meantime I’ll keep working on acceptance and don my penguin suit again. Smile and wave boys, smile and wave! : )

Advertisements
 

6 Responses to “Pass the next medication please?”

  1. Jo Koehn Says:

    Yea, Annie! I’ll be anxious to hear how the Midodrine works. Will she sitll be on Florinef or are they substituting?

    • parentingcfs Says:

      Yeah do you know the pharmacist asked me the same question Jo and I went “oh, I’m not actually sure!” They haven’t been able to dispense the midodrine yet as we’re waiting on paperwork so I’ll check. However I’m pretty sure it’s as well as. x

  2. Good luck with the midodrine. I just came off it after a month.

    I think it messed with my appetite, first making me hungry for a couple of days and then I went off food for a few weeks, but I’m not sure, it could have just been a coincidence. Anyway, just one MORE thing for you to watch out for. Also, I broke the tablets in 1/8’s to start with, then gave up (they turned to powder) and took 1/4’s.

    It made my mild asthma worse (immediate effect) and it didn’t help my POTs. We figured that triggering anything autoimmune in what is probably an autoimmune disease…well it didn’t seem worth it and my doc agreed so I stopped it.

    But, like everything else, I’ve heard of it helping some people. 🙂

    • parentingcfs Says:

      Thanks for the info Sarah. I’m so sorry the midodrine didn’t help you. Mild asthma could be a result of tissue laxity too, which I’ve written about just today..our girl has it too. According to this physio we’re seeing, try never to have your neck bent back..as in when you look towards the sky….. although apparently there are some rare cases where the opposite is true.(of course!) Anyhow, hugs.

  3. Sue Jackson Says:

    The combo of Florinef and midodrine does help a lot of people with CFS/OI, though I have heard the midodrine effects can be hard to tolerate for some (it is a vasoconstrictor so can cause tingly feelings, make hair on arms stand up, etc.)

    And I think we talked about this on the Parents group but don’t forget about the option of increasing Florinef dose, too. If I remember correctly, I believe H is still on quite a low dose. As you well know by now, Jamie saw no effects with Florinef until he got up to 0.2 mg per day, then it helped tremendously. Dr. Rowe says that if someone responds well to low doses, that is a clear sign that they are a good candidate for higher doses (he recommends waiting until you get up to 0.2 mg per day before even making an assessment as to whether it will help or not, even if you have seen no effect at all at lower doses).

    Sorry if I am repeating myself – as you know things have been hectic here lately – hard to keep track of what I said to whom!

    Sue

    • parentingcfs Says:

      Now that H is managing to exercise with the physio we dropped the new half tablet of Florinef that she had been taking for 5 or 6 days. She didn’t feel it had made any difference. It really looks like the Florinef just stopped being as effective…about 10 weeks ago now which seems enough time for our girl to have bounced back if the Florinef was going to be enough again????? Of course she is still on her one tablet. I want to see how she improves with the physio now without having to think about what the effect of the midodrine is so we’ll try this for a while…. Decisions that we make as parents with no medical training ho hum…. We are seeing a great naturopath now who has H on all sorts of potions though not Olive Leaf….

      I know your life is v hectic at the mo! I’m v impressed with (and do feel honoured by!) all your comments!!!


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s